Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 22, NWS Miami, FL

June 12, 2019Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 12, 2019, 5:03 PM EDT for Palm Beach County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2019, 5:03 PM EDT (21:03 UTC)
Expired
Jun 12, 2019, 5:30 PM EDT
In force
27 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:40 PM EDTHAIL 0.75Royal Palm Beach, FLPENNY SIZE HAIL WAS REPORTED IN ROYAL PALM BEACH AT 540 PM ASSOCIATED WITH A THUNDERSTORM. AREA HAD A SVS AT THIS TIME. REPORT GIVEN TO WPTV BY A VIEWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1029 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

798 
WUUS52 KMFL 122103
SVRMFL
FLC099-122130-
/O.NEW.KMFL.SV.W.0022.190612T2103Z-190612T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
503 PM EDT Wed Jun 12 2019

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northeastern Palm Beach County in southeastern Florida...

* Until 530 PM EDT.

* At 503 PM EDT, a severe thunderstorm was located 8 miles south of
  Lion Country Safari Park, or 10 miles southwest of Wellington,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  West Palm Beach, Wellington, Palm Beach Gardens, Riviera Beach and
  Palm Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2649 8031 2658 8051 2693 8037 2673 8004
TIME...MOT...LOC 2103Z 213DEG 14KT 2659 8039 

HAIL...1.00IN
WIND...60MPH
 
$$

FELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:04 PM EDT, 59 minutes earlier.

Area forecast discussion, Jun 12, 4:04 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Miami FL
404 PM EDT Wed Jun 12 2019

.DISCUSSION...
Short term (Tonight-Friday): satellite imagery and model analyses
depict a shortwave trough over the NE Gulf of Mexico, slowly
migrating N and merging with a longwave trough that is intensifying
over the OH/TN valley region. An associated, almost stationary
sfc front stretches across the northern Gulf and through the
Florida panhandle. Latest model solutions show a potential Low
developing along the front near the FL panhandle area. This
synoptic setup will keep a generally S/SW flow across SoFlo
through early Friday, which in turn, will continue to provide a
warm weather pattern and at least scattered coverage of showers
and thunderstorms each afternoon. Best chances for thunderstorms
will continue to happen over interior areas late morning and early
afternoon, then pushing into the east coast metro areas through
the evening hours.

Warm and humid conditions will also prevail through Thursday
night with the S flow advecting moisture from the Caribbean and
the SE Gulf. Temperatures will remain above normals, along with
heat indices reaching 100 degrees at times.

By late Thursday into Friday morning, models show the aforementioned
upper trough systems pushing NE and away from SoFlo. This allows
for the sfc boundary to drop S into central FL while dissipating.
In response, winds begin to shift to a more E/SE flow as high
pressure returns to the west Atlantic and the FL Peninsula by
Friday. This should bring temperatures down back to near normals
and a little drier air across the area. The E flow will also favor
convection over interior areas and the Gulf coast.

Long term (Saturday-Tuesday): the upper level pattern across the
SE states becomes more zonal in the wake of a departing upper
level trough, while sfc high pressure establishes over the region.
This brings back prevailing easterly flow over SoFlo with a more
typical sea breeze weather pattern each afternoon. There will be
enough lingering moisture to combine with daytime heating and sea
breeze circulations to provide enough BL instability for afternoon
scattered showers and storms. Best chances will remain over
interior areas, then moving over to Gulf coast areas as the east
coast sea breeze becomes dominant.

Temperatures should moderate back to normals as the easterly flow
establishes, but some interior locations could continue to
experience above normal values, along with heat indices reaching
or surpassing 100 degrees at times.

&&

.MARINE...
Scattered showers and thunderstorms are expected to continue
across the coastal waters through the forecast period. Frequent
lightning, gusty winds, and locally higher seas are possible
near the strongest storms. Otherwise, boating conditions should
remain relatively benign with seas below 2 ft and light south to
southwesterly winds becoming easterly by the weekend.

&&

.AVIATION...
Showers and a few storms are developing over the western interior
and over Miami-Dade County early this afternoon. The showers and
storms will continue to develop over the interior and east coast
metro areas through the afternoon bringing gusty winds to the taf
sites. The shower and storm activity should end around 00Z tonight
keeping all of the taf sites dry.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  75  91  74  88 /  20  60  40  60
Fort Lauderdale  78  89  77  87 /  20  50  40  50
Miami            78  89  76  88 /  20  60  40  50
Naples           76  90  74  90 /  20  50  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.

&&

DISCUSSION...17/AR

AVIATION...54/BNB
Hazardous weather outlook, Jun 12, 3:15 PM EDT, 1 hour 48 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
315 PM EDT Wed Jun 12 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
130715-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
315 PM EDT Wed Jun 12 2019

...Thunderstorms Expected Across South Florida Today...
...Heat Indices 100 to 105 this afternoon...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Showers and thunderstorms will be possible this
afternoon, mainly over the interior and east coast metro areas.
Frequent lightning, gusty winds, small hail, and heavy rainfall are
possible with the stronger thunderstorms.

Flooding: Localized flooding of roadways in low lying and poor
drainage areas will be possible along the east coast metro with
locally heavy rainfall from showers and storms today.

Temperatures: Maximum heat index values of 100 to 105 degrees are
expected across all of South Florida today and portions of the east
coast metro areas could even get up to around 105 degrees.

Waterspouts: Strong showers and storms today could produce
waterspouts over the Atlantic, Biscayne Bay, and Lake Okeechobee
waters.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Maximum afternoon heat index readings in the lower to mid 100s will
continue across portions of South Florida through late week.

Thunderstorms will continue to be possible through the week and into
the weekend. Lightning along with localized flooding of roadways in
low lying and poor drainage areas will be the primary hazards.
Stronger storms may also bring the potential for strong gusty wind
and hail.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, waterspouts, and
flooding to the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 12, 3:10 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Miami FL
310 PM EDT Wed Jun 12 2019

FLZ071-072-122000-
Inland Broward County FL-Metro Broward County FL-
310 PM EDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWARD COUNTY UNTIL 400
PM EDT...

* At 309 PM EDT, Doppler radar was tracking a strong thunderstorm
  near Weston, or 7 miles northwest of Pembroke Pines, moving
  northeast at 20 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Pembroke Pines, Miramar, Coral Springs, Davie, Plantation, Sunrise,
  Tamarac, Lauderhill, Weston, Lauderdale Lakes, Cooper City,
  Sawgrass Mills Mall, Melrose Park, St. George, Sunshine Acres,
  Intersection I-75 And U.S. 27, Intersection I-75 And Griffin Road,
  Pine Island Ridge, East Toll Gate On Alligator Alley and Broadview
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2596 8046 2606 8056 2617 8048 2630 8032
      2612 8018
TIME...MOT...LOC 1909Z 226DEG 19KT 2606 8045

FELL
Special weather statement, Jun 12, 3:28 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Miami FL
328 PM EDT Wed Jun 12 2019

FLZ070-071-073>075-173-122015-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
328 PM EDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...NORTHERN
MIAMI-DADE AND BROWARD COUNTIES UNTIL 415 PM EDT...

* At 328 PM EDT, Doppler radar was tracking strong thunderstorms
  along a line extending from 7 miles south of Miccosukee Indian
  Reservation to near Homestead General Airport. Movement was east at
  10 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Homestead, Black Point, Homestead General Airport, The Redland,
  Kendall, Pinecrest, Sweetwater, Florida City, Homestead Base,
  Naranja, Richmond West, Richmond Heights, Country Walk, Kendale
  Lakes, Leisure City, Palmetto Bay, Cutler Bay, Zoo Miami, Goulds
  and Fortymile Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2626 8063 2550 8025 2542 8073 2608 8099
TIME...MOT...LOC 1928Z 274DEG 11KT 2606 8090 2549 8064

FELL
Special weather statement, Jun 12, 4:11 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Miami FL
411 PM EDT Wed Jun 12 2019

FLZ066-067-070>074-122100-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
411 PM EDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE...BROWARD AND
SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 500 PM EDT...

* At 411 PM EDT, Doppler radar was tracking strong thunderstorms
  along a line extending from near Miccosukee Service Plaza to near
  Shark Valley Obs Tower. Movement was east at 5 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Hialeah, Pembroke Pines, Miramar, Davie, Sunrise, Miami Gardens,
  Weston, Doral, Miami Lakes, Cooper City, Hialeah Gardens,
  Opa-Locka, Miami Springs, Sweetwater, Medley, Fountainbleau,
  Kendale Lakes, Palm Springs North, Country Club and Pennsuco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2645 8052 2591 8022 2567 8044 2565 8076
      2623 8092 2632 8081
TIME...MOT...LOC 2011Z 272DEG 4KT 2612 8083 2572 8070

FELL
Local storm report, Jun 12, 4:18 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
418 PM EDT WED JUN 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND GST     15 W WESTON             26.14N  80.63W
06/12/2019  M58 MPH          BROWARD            FL   MESONET

            STRONG LINE OF THUNDERSTORMS PRODUCED A 58 MPH WIND
            GUST MEASURED BY THE MESONET EARTHNETWORKS STATION AT
            BSO ALLIGATOR ALLEY NEAR WESTON. SITE IS HLLBS.

&&

EVENT NUMBER MFL1900099

FELL
Special weather statement, Jun 12, 4:41 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Miami FL
441 PM EDT Wed Jun 12 2019

FLZ067-068-071-168-122130-
Inland Broward County FL-Coastal Palm Beach County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
441 PM EDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND CENTRAL
PALM BEACH COUNTIES UNTIL 530 PM EDT...

* At 440 PM EDT, Doppler radar was tracking strong thunderstorms
  near Holey Land Wildlife Refuge, or 17 miles south of South Bay,
  moving northeast at 10 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Boynton Beach, Wellington, Belle Glade, Greenacres, Royal Palm
  Beach, Lantana, Atlantis, Okeelanta, Loxahatchee NWR, Belle Glade
  Camp, Holey Land Wildlife Refuge, Loxahatchee Groves, Lion Country
  Safari Park, The Acreage, Hypoluxo, Manalapan, Aberdeen, Aberdeen
  Golf Course, Florida Gardens and Seminole Manor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2628 8065 2651 8087 2670 8066 2688 8041
      2656 8004
TIME...MOT...LOC 2040Z 227DEG 9KT 2641 8066

FELL
Special weather statement, Jun 12, 4:56 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Miami FL
456 PM EDT Wed Jun 12 2019

FLZ071>074-172-173-122145-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
456 PM EDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
SOUTHERN BROWARD COUNTIES UNTIL 545 PM EDT...

* At 455 PM EDT, Doppler radar was tracking a strong thunderstorm
  near Miccosukee Resort, or 11 miles west of Hialeah, moving
  northeast at 15 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Miami Gardens,
  Hallandale, Weston, Doral, Miami Lakes, Cooper City, Hialeah
  Gardens, Opa-Locka, West Park, Medley, Royal Palm Ranches, Palm
  Springs North, Sunshine Acres, Country Club and Pennsuco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2598 8015 2575 8044 2586 8057 2619 8052
TIME...MOT...LOC 2055Z 213DEG 14KT 2585 8048

FELL

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:26 PM EDTSpecial Weather StatementMFLHendry49 min
Jun 12, 2:23 PM EDTSevere Thunderstorm WarningMFLGlades37 min
Jun 12, 2:45 PM EDTSpecial Marine WarningMFL30 min
Jun 12, 3:10 PM EDTSpecial Weather StatementMFLBroward50 min
Jun 12, 3:28 PM EDTSpecial Weather StatementMFLMiami-Dade47 min
Jun 12, 4:11 PM EDTSpecial Weather StatementMFLBroward49 min
Jun 12, 4:41 PM EDTSpecial Weather StatementMFLPalm Beach49 min
Jun 12, 4:56 PM EDTSpecial Weather StatementMFLBroward49 min
Jun 12, 5:25 PM EDTSevere Thunderstorm WarningMFLPalm Beach35 min
Jun 12, 5:43 PM EDTSpecial Marine WarningMFL37 min
Jun 12, 5:53 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Jun 12, 6:15 PM EDTSpecial Weather StatementMFLHendry45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.